MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC HF CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET FULL; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC HF CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET FULL; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/31/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of redr3308 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
The rn reported the following, "attempting to place a picc, unsuccessful to thread line passing subclavian area, picc line retrieved after several attempts made with no avail.Once line was retrieved we noticed a small piece of the wire was out the tip of catheter and while examining it realized there was a small segment of the wire that was cut off the mail wire (the magnetic side)." on 1/16/2020- additional information received stated there was no portion of the wire left in the patient.
 
Event or Problem Description
The rn reported the following, "attempting to place a picc, unsuccessful to thread line passing subclavian area, picc line retrieved after several attempts made with no avail.Once line was retrieved we noticed a small piece of the wire was out the tip of catheter and while examining it realized there was a small segment of the wire that was cut off the mail wire (the magnetic side)." (b)(6)2020 - additional information received stated there was no portion of the wire left in the patient.
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, applicable fmea documents, applicable manufacturing records, and labeling.Based on a review of this information, the following was concluded: the complaint of a damaged 3cg stylet was confirmed.One 5fr triple-lumen (t/l) powerpicc was returned for investigation.The catheter had been trimmed to length at the 46cm depth mark.The 3cg stylet had been removed from the catheter and was received separate from the t-lock extension set.A complete break was observed in the polyimide tubing.The distal segment of the polyimide tubing was 4.0cm in length.The polyimide tubing was kinked in multiple locations.The core wire broke 1cm distal to the break in the polyimide tubing.A microscopic examination revealed that the kinks in the polyimide tubing were located between magnets.The adjoining surfaces of the broken polyimide tubing appeared uneven and granular.The wall thickness of the polyimide tubing was within specification.It was reported that the insertion process was unsuccessful.Kinking of the polyimide tubing and advancement against resistance may have been potential contributing factors in the observed damage; however, the exact cause of the reported event could not be determined.The ifu for the 3cg stylet states, ¿ensure that the stylet tip does not extend beyond the trimmed end of the catheter.Extension of the stylet tip beyond the catheter end, combined with kinking and excessive forces, may result in vessel damage, stylet damage, difficult removal, stylet tip separation, potential embolism and risk of patient injury.¿ a lot history review (lhr) of redr3308 showed no other similar product complaint(s) from this lot number.

Brand Name
POWERPICC HF CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET FULL
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9649460
Report Number3006260740-2020-00319
Device Sequence Number19532990
Product Code LJS
UDI-Device Identifier00801741034640
UDI-Public(01)00801741034640
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number1385108Q
Device Lot NumberREDR3308
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2020
Event Location Hospital
Initial Date Received by Manufacturer 01/06/2020
Supplement Date Received by Manufacturer02/24/2020
Initial Report FDA Received Date01/30/2020
Supplement Report FDA Received Date03/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR
Patient Weight87